Skip to Main Content

Bulletin of the American Mathematical Society

The Bulletin publishes expository articles on contemporary mathematical research, written in a way that gives insight to mathematicians who may not be experts in the particular topic. The Bulletin also publishes reviews of selected books in mathematics and short articles in the Mathematical Perspectives section, both by invitation only.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.84.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Limit shapes, real and imagined
HTML articles powered by AMS MathViewer

by Andrei Okounkov PDF
Bull. Amer. Math. Soc. 53 (2016), 187-216 Request permission


This is an introductory discussion of limit shapes, in particular for random partitions and stepped surfaces, and of their applications to supersymmetric gauge theories.
Similar Articles
  • Retrieve articles in Bulletin of the American Mathematical Society with MSC (2010): 60F10, 81T13
  • Retrieve articles in all journals with MSC (2010): 60F10, 81T13
Additional Information
  • Andrei Okounkov
  • Affiliation: Department of Mathematics, Columbia University, New York; Higher School of Economics, Moscow, Russia; and Institute for Problems of Information Transmission, Moscow, Russia
  • MR Author ID: 351622
  • ORCID: 0000-0001-8956-1792
  • Email:
  • Received by editor(s): March 27, 2015
  • Published electronically: August 20, 2015
  • © Copyright 2015 American Mathematical Society
  • Journal: Bull. Amer. Math. Soc. 53 (2016), 187-216
  • MSC (2010): Primary 60F10, 81T13
  • DOI:
  • MathSciNet review: 3474306